Alert archive / Georgia / Special Weather Statements in 2014

Special Weather Statement, NWS Atlanta, GA

April 4, 20147 counties in Georgia

NWS Atlanta, GA issued this special weather statement at Apr 4, 2014, 7:49 AM EDT for 7 counties in Georgia. It was in force for 41 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Apr 4, 2014, 7:49 AM EDT (11:49 UTC)
Expired
Apr 4, 2014, 8:30 AM EDT
In force
41 min
Issued by
NWS Atlanta, GA

Counties Catoosa County, GA, Chattooga County, GA, Dade County, GA, Gordon County, GA, Murray County, GA, Walker County, GA, Whitfield County, GA

The radar

The Northeast Alabama radar (KHTX), 104 km from the middle of the area, began a volume at 11:52 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 00:00Z, 11.8 hours before the alert went out and 156 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 00:00Z on 2014-04-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 00:00Z on 2014-04-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 74 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2198 m above ground
0-6 km bulk shear
41 kt
0-1 km storm-relative helicity
74 m²/s²
0-3 km storm-relative helicity
199 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

001 
WWUS82 KFFC 041149
SPSFFC

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
749 AM EDT FRI APR 4 2014

GAZ001>005-011-012-019-041230-
749 AM EDT FRI APR 4 2014

...SIGNIFICANT WEATHER ADVISORY FOR 45 MPH WINDS IN WHITFIELD...
WALKER...MURRAY...CATOOSA...CHATTOOGA...DADE...FLOYD AND GORDON
COUNTIES UNTIL 830 AM EDT...

AT 747 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS FROM NEW ENGLAND TO 22 MILES WEST OF
CHATTOOGAVILLE...MOVING NORTHEAST AT 65 MPH.

WIND GUSTS OF 45 MPH ARE LIKELY AS THESE STORMS MOVE ACROSS
WHITFIELD...WALKER...MURRAY...CATOOSA...CHATTOOGA...DADE...FLOYD AND
GORDON COUNTIES THROUGH 830 AM EDT. SOME LOCATIONS IN THE PATH OF
THESE STORMS INCLUDE COLE CITY...HOOKER...STEPHENSVILLE...RISING
FAWN...NEW ENGLAND...TRENTON...MORGANVILLE...WILDWOOD...CLOUDLAND
CANYON STATE PARK...CEDAR GROVE...CLOUDLAND...COOPER HEIGHTS...
CHATTANOOGA VALLEY...LOOKOUT MOUNTAIN AND MENLO.

&&

LAT...LON 3499 8466 3478 8467 3457 8477 3442 8502
      3425 8546 3498 8561
TIME...MOT...LOC 1149Z 244DEG 55KT 3493 8545 3452 8558
          3425 8578

$$

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Apr 4, 4:55 AM EDT, 2 hours 54 minutes earlier.

Area forecast discussion, Apr 4, 4:55 AM EDT, 2 hours 54 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
455 AM EDT FRI APR 4 2014

.SHORT TERM /TODAY THROUGH SATURDAY/...
STRONG SHORT WAVE MOVING NORTHEAST INTO THE GREAT LAKES TODAY...WITH
NORTH AND CENTRAL GA ON THE TRAILING END OF THE UPPER TROUGH. COLD
FRONT SHOULD BE APPROACHING THE NORTHWEST CORNER OF THE CWA AROUND
18Z. SHOWERS/THUNDERSTORMS SHOULD BE CLOSE TO THE NORTHWEST CORNER
AROUND 12Z. THERE IS POTENTIAL FOR A FEW STRONG TO SEVERE STORMS
TODAY MAINLY ACROSS THE NORTH AND WEST. AN AXIS OF MODERATE
INSTABILITY CROSSES THE CWA BY MID DAY...CAPE 500 TO 1000 AND
MODERATE WIND SHEAR. THIS WOULD SUPPORT ISOLATED INSTANCES OF
DAMAGING WINDS. FRONT WEAKENS THIS EVENING AS IT CONTINUES TO SINK
SOUTH. UPPER RIDGE RETURNS BRIEFLY ON SATURDAY WITH SOME DRYING
ACROSS MUCH OF THE CWA. HAVE LEFT A BAND OF SHOWERS AND
THUNDERSTORMS OVER A PORTION OF CENTRAL GA ON SATURDAY IN THE
VICINITY OF THE STALLED FRONT. AMOUNT OF CLOUD COVER AND RAIN COULD
TAKE A FEW DEGREES OFF THE MAX TEMPERATURES...BUT WILL STILL BE WARM
TODAY. COOLER ON SATURDAY WITH NORTHWEST FLOW.

41

&&

.LONG TERM /SATURDAY NIGHT THROUGH THURSDAY/...
THE ACTIVE PATTERN CONTINUES THROUGH THE LONG TERM WITH DECENT
AGREEMENT IN GUIDANCE. IN THE WAKE OF THE SHORT TERM SYSTEM A HYBRID
CAD WEDGE IS SET TO BUILD IN FROM NE AS THE PARENT 1024-MB SFC HIGH
SLIDES EASTWARD INTO THE MID-ATLANTIC. GULF MOISTURE ADVECTION FROM
THE SW KICKS IN AS THE UPPER TROUGH PUSHES EASTWARD INTO THE
SOUTHERN PLAINS AND HAVE TRENDED LIKELY POPS WITH STRONG ISENTROPIC
UPGLIDE SPREADING ACROSS MUCH OF THE CWA BY SUNDAY. SHOULD BE MAINLY
SHOWERS WITH A SLIGHT CHANCE FOR THUNDERSTORMS LIMITED TO THE
SOUTHERN TIER OF THE AREA. UPPER WAVE ENERGY IS PROGGED TO AMPLIFY
WITH A PIECE LIFTING NEWD AND SWINGING SLIGHTLY NEGATIVE...ALLOWING
FOR A DEEPENING SFC LOW TO BE OUR NEXT MAIN CULPRIT FOR WIDESPREAD
PRECIPITATION AND STORM POTENTIAL MAINLY SUNDAY NIGHT INTO MONDAY.

THE CENTER OF THIS FEATURE LOOKS TO TRACK FROM THE EAST
TEXAS/LOUISIANA COAST SUNDAY EVENING TO THE TENNESSEE VALLEY BY 12Z
MONDAY MORNING. THE LINGERING AFOREMENTIONED WEDGE SHOULD EVENTUALLY
ERODE BUT COULD PERSIST A BIT LONGER INTO MONDAY THAN GUIDANCE
INDICATES. THIS SHOULD PRIMARILY SERVE TO STABILIZE THE NE PORTION
OF THE AREA...WHILE THE LIFTING WEDGE/WARM FRONT COULD FOCUS
STRONGER CONVECTIVE DEVELOPMENT ALONG A MORE HELICITY-RICH
ENVIRONMENT PROVIDED BY THE WEDGE. THE BIG QUESTION WILL BE IF
ENOUGH CAPE CAN BE MUSTERED OUT OF THE AMPLE DEEP LAYER GULF
MOISTURE TO PHASE WITH THE STRONGLY SHEARED ENVIRONMENT. THE GFS IS
A MORE BULLISH SOLUTION WITH OVER 1500 J/KG MUCAPE EDGING INTO WEST
CENTRAL GA BY 18Z MONDAY...COMPARED TO THE MUCH MORE CONSERVATIVE
400-600 J/KG FROM THE ECMWF. FOR NOW THE BEST INSTABILITY LOOKS TO
BE COUPLED WITH STRONG DEEP LAYER SHEAR BUT JUST ON THE HEELS OF THE
STRONGER LOW LEVEL SHEAR. STRONG TO SEVERE DEVELOPMENT IS STILL
POSSIBLE SO WILL NEED TO KEEP A CLOSE WATCH ON TRENDS WITH
UPDATES.

MAIN LONGWAVE TROUGH AXIS REMAINS WEST OF THE CWA UNTIL WEDNESDAY
MORNING WITH SOME LINGERING MOISTURE SO HAVE HELD ON TO AT LEAST
SLIGHT TO LOW END CHANCE POPS FOR SHOWERS BEHIND THE FIRST SYSTEM
BEFORE WE FINALLY START RIDGING. THE END OF THE WEEK LOOKS TO HAVE A
TRANSITION TO QUASI-ZONAL FLOW WITH SOME DISCREPANCIES AMONG
GUIDANCE. WILL GO WITH A DRY AND NEAR NORMAL TEMP FORECAST FOR
THURSDAY INTO FRIDAY.

BAKER

&&

.AVIATION...
06Z UPDATE...
EXPECT CEILINGS TO LOWER TO IFR AROUND 09Z AND GRADUALLY IMPROVE
AFTER 14Z. COLD FRONT APPROACHING NW GA BY 18Z AND THERE SHOULD BE
SOME SHOWERS AND THUNDERSTORMS INCREASING OVER THE AREA AFTER 14Z
THROUGH THE AFTERNOON. WINDS SOUTHWEST INCREASING TO 10 TO 15KT WITH
SOME HIGHER GUSTS AFTER SUNRISE.

//ATL CONFIDENCE...06Z UPDATE...
MEDIUM CONFIDENCE ON CEILINGS AND TIMING OF PRECIP. HIGH CONFIDENCE
REMAINING ELEMENTS.

41

&&

.PRELIMINARY POINT TEMPS/POPS...
ATHENS          79  51  71  49 /  60  30  10  20
ATLANTA         77  50  67  51 /  60  40  10  30
BLAIRSVILLE     70  42  65  45 /  80  40  10  20
CARTERSVILLE    75  46  66  47 /  80  30  10  20
COLUMBUS        81  56  73  54 /  60  40  20  50
GAINESVILLE     74  49  67  50 /  60  40  10  20
MACON           82  56  74  53 /  30  30  20  40
ROME            73  45  66  45 /  80  30  10  20
PEACHTREE CITY  78  51  70  47 /  60  40  10  30
VIDALIA         84  62  77  57 /   5  30  30  40

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM...41
LONG TERM....BAKER
AVIATION...41
Hazardous weather outlook, Apr 4, 5:19 AM EDT, 2 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
519 AM EDT FRI APR 4 2014

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-050930-
BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA-
CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA-
CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL-
FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE-
GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON-
JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON-
MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY-
MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH-
PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON-
SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS-
TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN-
WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES-
WILKINSON-
519 AM EDT FRI APR 4 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL GEORGIA.

.DAY ONE...TODAY AND TONIGHT...

WEATHER HAZARDS EXPECTED...
SCATTERED THUNDERSTORMS AND SOME STRONG TO SEVERE STORMS POSSIBLE.
STRONG DAMAGING WINDS ARE MAIN THREAT...ALTHOUGH ISOLATED
TORNADOES CANNOT BE RULED OUT.

DISCUSSION...
SCATTERED THUNDERSTORMS ASSOCIATED WITH A COLD FRONT WILL PROGRESS
THROUGH THE STATE TODAY. SOME OF THESE STORMS MAY BE STRONG TO
SEVERE WITH THE BEST CHANCES FOR SEVERE STORMS ACROSS THE
NORTHWEST PORTION OF THE AREA... GENERALLY NORTH OF A LINE FROM
COLUMBUS TO ATHENS AND IN THE MID-MORNING TO AFTERNOON PERIOD.
STRONG ISOLATED TO SCATTERED THUNDERSTORMS ARE STILL POSSIBLE INTO
TONIGHT... MAINLY ACROSS CENTRAL GEORGIA...BUT THEY SHOULD BE ON A
WEAKENING TREND BY THEN.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY...

THE FRONT WILL LINGER ACROSS SOUTH GEORGIA ON SATURDAY AND THERE IS
A CHANCE OF THUNDERSTORMS FOR SATURDAY IN FAR SOUTHERN PORTIONS OF
CENTRAL GEORGIA.

THE NEXT SYSTEM WILL BRING A RETURN OF BETTER CHANCES FOR
THUNDERSTORMS MAINLY ACROSS CENTRAL AND WEST NORTH GEORGIA SUNDAY
INTO MONDAY. ALTHOUGH THERE ARE STILL DIFFERENCES IN THE MODELS
CONCERNING THIS SYSTEM...THE POTENTIAL FOR STRONG TO SEVERE
THUNDERSTORMS WILL NEED TO BE MONITORED.

.SPOTTER INFORMATION STATEMENT...
SPOTTERS SHOULD MONITOR THE LATEST INFORMATION TODAY FOR POSSIBLE
ACTIVATION ACROSS NORTH AND WEST CENTRAL GEORGIA.

In the hours before

Special weather statement, Apr 4, 7:49 AM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
749 AM EDT FRI APR 4 2014

GAZ001>005-011-012-019-041230-
749 AM EDT FRI APR 4 2014

...SIGNIFICANT WEATHER ADVISORY FOR 45 MPH WINDS IN WHITFIELD...
WALKER...MURRAY...CATOOSA...CHATTOOGA...DADE...FLOYD AND GORDON
COUNTIES UNTIL 830 AM EDT...

AT 747 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS FROM NEW ENGLAND TO 22 MILES WEST OF
CHATTOOGAVILLE...MOVING NORTHEAST AT 65 MPH.

WIND GUSTS OF 45 MPH ARE LIKELY AS THESE STORMS MOVE ACROSS
WHITFIELD...WALKER...MURRAY...CATOOSA...CHATTOOGA...DADE...FLOYD AND
GORDON COUNTIES THROUGH 830 AM EDT. SOME LOCATIONS IN THE PATH OF
THESE STORMS INCLUDE COLE CITY...HOOKER...STEPHENSVILLE...RISING
FAWN...NEW ENGLAND...TRENTON...MORGANVILLE...WILDWOOD...CLOUDLAND
CANYON STATE PARK...CEDAR GROVE...CLOUDLAND...COOPER HEIGHTS...
CHATTANOOGA VALLEY...LOOKOUT MOUNTAIN AND MENLO.

&&

LAT...LON 3499 8466 3478 8467 3457 8477 3442 8502
      3425 8546 3498 8561
TIME...MOT...LOC 1149Z 244DEG 55KT 3493 8545 3452 8558
          3425 8578

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 4, 8:34 AM EDTSpecial Weather StatementFFCBartow, Floyd, Gilmer, Gordon, Murray, Pickens and 1 more41 min

Nearby

Special Weather Statements in Georgia, 2014Every special weather statement in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.